Arkansas, 2011

Hail and Damaging Winds in Arkansas, August 9 to 13, 2011

August 9 to 13, 2011 · NWS LZK · 49 events in 15 counties and zones

A ridge of high pressure aloft, which had brought unusually hot weather to Arkansas, shifted to the west of the state. This allowed colder air aloft to move into the state from the northwest, periodically triggering thunderstorms from the 9th through the 13th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$1.0 million
Crop damage
None recorded
Events
49

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A ridge of high pressure aloft, which had brought unusually hot weather to Arkansas, shifted to the west of the state. This allowed colder air aloft to move into the state from the northwest, periodically triggering thunderstorms from the 9th through the 13th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 8, 11:32 PM CST, 4 hours 28 minutes earlier.

Area forecast discussion, Aug 8, 11:32 PM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1232 AM CDT TUE AUG 9 2011

.DISCUSSION...

UPDATED FOR 06 AVIATION DISCUSSION BELOW...

&&

.AVIATION...

SHRA/TSRA WILL BE POSSIBLE OVERNIGHT AT MOST SITES AS AN UPPER
LEVEL DISTURBANCE PASSES SE OVER THE REGION. PRECIP IS ONGOING
ACROSS NRN...AND PORTIONS OF CENTRAL AR NOW...WITH THIS ACTIVITY
EXPECTED TO MOVE AND/OR DEVELOP SEWD OVER TIME. AS A RESULT...HAVE
MENTIONED VCTS AND TEMPO GROUPS FOR TSRA AT CENTRAL AND NRN
SITES EARLY...THEN LATER ON THIS MORNING ACROSS THE SRN SITES.
ANY STORM COULD BRING GUSTY WINDS...AND POTENTIALLY SMALL HAIL.
SOME PATCHY FOG WILL BE POSSIBLE BY MORNING...ESPECIALLY ACROSS
NRN AND SOME CENTRAL SITES. BY THIS AFTERNOON...PRECIP ACTIVITY
SHOULD REMAIN FAIRLY ISOLATED.

&&

PREV DISCUSSION... /ISSUED 235 PM CDT MON AUG 8 2011/

DISCUSSION...

MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION EACH
DAY. HEAT CONCERNS REST OF TODAY AND TUESDAY...THEN A LOWERING OF
TEMPERATURES AND HEAT INDEX VALUES.

UPPED POPS A BIT MORE WITH AFTERNOON UPDATE FOR ON GOING
CONVECTION CENTRAL AND NORTHERN AR. OUT FLOW BOUNDARIES HAVE
DRIFTED SOUTH FROM NORTHERN AR TO CENTRAL...AND SEEING CONVECTION
DEVELOP ALONG IT. STORM NEAR KLIT SENT OUT GUST NEAR 50 MPH WITH
HALF INCH RAIN IN 30 MINS. SPC CONSIDERING WATCH FROM OK TO
WESTERN AR DUE TO FACTORS. CERTAINLY WILL SEE ISOLATED STRONG TO
SEVERE STORMS THE REST OF THE AFTERNOON TO EVENING. LAST FEW DAYS
PLENTY OF AFTERNOON TO EVENING CONVECTION...WITH ISOLATED STRONG
TO SEVERE STORMS...OVER AR DUE TO HEAT...OUT FLOW BOUNDARIES AND
MOIST AND UNSTABLE IN PLACE ATMOSPHERE. 12Z KLZK SOUNDING HAD A
PRECIP WATER VALUE OF OVER 2 INCHES WITH LI -8...CAPE NEAR 3000
J/KG. HEAT ADVISORY IN EFFECT FOR MUCH OF CENTRAL AND SOUTH AR
THROUGH TUESDAY.

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

WILL KEEP CHANCE POP OVER MUCH OF NORTH AND CENTRAL THIS EVENING
DUE TO THE ABOVE FACTORS. HEAT ADVISORY WILL BE UPDATED THIS
EVENING ENDING IT OVER PARTS OF NORTH CENTRAL AR...WHILE ON
TUESDAY THE HEAT ADVISORY SHIFTS A BIT SOUTH FOR MUCH OF CENTRAL
AND ALL OF SOUTHERN AR. IT MAY BE FINE TUNED FOR MORE OF SOUTH AR
WITH LATER UPDATES. TONIGHT TO TUESDAY AM...MODELS ARE IN
AGREEMENT WITH A POSSIBLE MCS TO MOVE FROM THE CENTRAL PLAINS TO
AR...AND TONIGHT POPS REFLECT THIS WITH HIGHEST OVER NORTHERN AR.
THE UPPER RIDGE SETTLES MORE BACK TO THE WEST...AND THIS WILL
REINFORCE THE UPPER NW FLOW INTO THE SOUTHERN PLAINS. A FRONTAL
BOUNDARY IS ALSO EXPECTED TO SAG INTO AR...ESPECIALLY OVER
NORTHERN AREAS...AND HELP THE CHANCES OF RAIN. THIS FRONT HANGS
AROUND AR THROUGH AT LEAST THURSDAY. HENCE TUESDAY THROUGH
THURSDAY...POP CHANCES STAY UP...AS WELL AS TEMPERATURES COME DOWN
A BIT...WITH HEAT INDEX VALUES BELOW ADVISORY LEVELS. TEMPERATURES
WILL LOWER MUCH CLOSER TO NORMAL VALUES THROUGH THE END OF THE WEEK.

LONG TERM...FRIDAY THROUGH MONDAY

NOT MUCH CHANGE FOR THE EXTENDED. UPPER LEVEL RIDGE WILL BUILD
OVER THE FOUR CORNERS REGION ON FRIDAY AND INTO SATURDAY...PLACING
ARKANSAS BENEATH UPPER LEVEL NORTHWESTERLY FLOW. A DISTURBANCE
PASSING OVERHEAD ON FRIDAY WILL PUSH A FRONTAL BOUNDARY INTO THE
STATE. THIS WILL GIVE CHANCE POPS TO THE NORTHEAST HALF OF THE
STATE BASICALLY...WITH SLIGHT CHANCES FOR SHOWERS AND
THUNDERSTORMS IN THE SOUTHWEST. SATURDAY THROUGH MONDAY THE UPPER
FLOW BECOMES A LITTLE MORE AMPLIFIED AS THE UPPER RIDGE BUILDS IN
THE WESTERN CONUS AND A LARGE UPPER TROUGH DIGS OUT A HOME ACROSS
THE EAST. HIGH PRESSURE SETTLING INTO THE GREAT LAKES REGION WILL
PUSH THE COLD FRONT FURTHER SOUTH BY LATE WEEKEND...WITH DRIER
AIR/CONDITIONS FILTERING INTO THE STATE. THE RIDGE MAY STILL HAVE
ENOUGH INFLUENCE LEFT FOR UPPER 90S ACROSS THE SOUTHWEST ON
FRIDAY. HOWEVER LOW TO MID 90S WILL BECOME MORE WIDESPREAD BY
SATURDAY WITH SOME LOCATIONS IN THE NORTHEAST ONLY MAKING IT INTO
THE UPPER 80S FOR HIGHS BY LATE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     71  90  69  89 /  10  30  40  40
CAMDEN AR         76 100  76  97 /  30  30  30  20
HARRISON AR       69  89  68  88 /  10  40  40  40
HOT SPRINGS AR    76  96  75  96 /  20  30  30  20
LITTLE ROCK   AR  77  95  74  94 /  20  30  40  30
MONTICELLO AR     76  97  76  96 /  30  30  30  20
MOUNT IDA AR      74  97  74  96 /  20  30  30  20
MOUNTAIN HOME AR  70  89  68  87 /  10  40  40  40
NEWPORT AR        70  90  69  89 /  10  30  40  40
PINE BLUFF AR     75  95  74  94 /  30  30  30  30
RUSSELLVILLE AR   75  95  73  93 /  10  30  40  30
SEARCY AR         72  91  71  91 /  10  30  40  40
STUTTGART AR      75  92  73  93 /  20  30  40  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-
GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-YELL.

&&

AVIATION...62
Hazardous weather outlook, Aug 9, 3:09 AM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
409 AM CDT TUE AUG 9 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
409 AM CDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ACROSS WESTERN SECTIONS OF THE AREA THIS
MORNING WILL CONTINUE TO PUSH EAST AND SOUTHEAST...MOVING OVER
PORTIONS OF CENTRAL AND SOUTHERN ARKANSAS THROUGH LATE THIS
MORNING. WHILE SIGNIFICANT SEVERE WEATHER IS NOT CURRENTLY
EXPECTED...AN ISOLATED STRONG TO SEVERE STORM COULD DEVELOP ACROSS
PORTIONS OF CENTRAL AND SOUTHERN ARKANSAS.

LATER THIS AFTERNOON...THERE IS A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS ACROSS MUCH OF THE SOUTHEAST TWO THIRDS OF THE
STATE. ANY STORM THAT DOES FORM COULD BECOME STRONG TO
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS WITH
THE STRONGEST STORMS. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE.

HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE SOUTHWEST HALF OF
THE STATE THIS AFTERNOON...WITH AFTERNOON HIGHS IN THE MID 90S TO
AROUND 100. AFTERNOON HEAT INDICES WILL REMAIN HIGH...WITH HEAT
INDEX VALUES OF 105 TO 110 POSSIBLE. A HEAT ADVISORY REMAINS IN
EFFECT THROUGH THIS EVENING FOR THE SOUTHWEST HALF OF THE FORECAST
AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE END OF THE
WEEK AS NORTHWEST FLOW ALOFT REMAINS IN PLACE ACROSS THE REGION.
COMPLEXES OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE
STATE. THE FIRST SUCH COMPLEX IS EXPECTED TO MOVE ACROSS THE STATE
WEDNESDAY INTO THURSDAY...WITH THE NEXT DISTURBANCE EXPECTED
FRIDAY INTO EARLY SATURDAY. ANY STORMS ASSOCIATED WITH THESE
COMPLEXES COULD BECOME SEVERE...WITH DAMAGING WINDS THE MAIN
THREAT. LARGE HAIL AND LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE.

BY SATURDAY INTO SUNDAY...A COLD FRONT WILL DIVE SOUTH ACROSS THE
STATE...WITH SHOWERS AND THUNDERSTORMS ONCE AGAIN POSSIBLE FOR
MUCH OF THE AREA. COOLER AND DRIER CONDITIONS ARE EXPECTED BEHIND
THIS FRONT...WITH BELOW NORMAL TEMPERATURES POSSIBLE BY EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

62

In the hours before

Special weather statement, Aug 8, 10:15 PM CST, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1115 PM CDT MON AUG 8 2011

ARZ033-045-046-090445-
LONOKE AR-PRAIRIE AR-WHITE AR-
1115 PM CDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHITE...NORTHWESTERN
PRAIRIE AND NORTHEASTERN LONOKE COUNTIES UNTIL 1145 PM CDT...

AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 2 MILES SOUTH OF BEEBE...OR 9 MILES NORTHEAST
OF CABOT...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  WARD...               THURMAN...            SYLVANIA...
  MCRAE...              BEEBE...              BARRETTSVILLE...
  WOODLAWN...           WALKER...             VINITY CORNER...
  HICKORY PLAINS...     HAYLEY...             GARNER...
  FAIRVIEW...           CHILDERS...           BUTLERVILLE...
  WATTENSAW...          WATERPROOF...         STONY POINT...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 175 AND 177.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3492 9148 3478 9189 3510 9199 3516 9174
TIME...MOT...LOC 0415Z 317DEG 16KT 3504 9188

62
Special weather statement, Aug 8, 11:09 PM CST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1209 AM CDT TUE AUG 9 2011

ARZ032-033-044>046-090555-
FAULKNER AR-LONOKE AR-PRAIRIE AR-PULASKI AR-WHITE AR-
1209 AM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE...NORTHEASTERN
PULASKI...NORTHERN PRAIRIE...NORTHERN LONOKE AND SOUTHERN FAULKNER
COUNTIES UNTIL 100 AM CDT...

AT 1206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FLOYD TO
VILONIA TO 3 MILES SOUTH OF CONWAY...AND MOVING SOUTHEAST AT 30
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  SHERWOOD...           N LITTLE ROCK ARPT... NORTH LITTLE ROCK...
  LONOKE...             LITTLE ROCK AFB...    JACKSONVILLE...
  DWNTWN LITTLE ROCK... LITTLE ROCK ARPT...   CABOT...
  WARD...               VILONIA...            THURMAN...
  SYLVANIA...           SYLVAN HILLS...       SOUTH BEND...
  SISEMORE...           SCOTT...              PROTHRO JUNCTION...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 141 AND 142.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 130 AND 199.

THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 4 AND 14.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3485 9142 3474 9173 3467 9215 3500 9260
      3504 9256 3509 9226 3522 9193
TIME...MOT...LOC 0508Z 308DEG 27KT 3512 9194 3503 9217
          3498 9244

46
Special weather statement, Aug 8, 11:20 PM CST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1220 AM CDT TUE AUG 9 2011

ARZ047-057-090550-
ARKANSAS AR-MONROE AR-
1220 AM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONROE AND NORTHERN
ARKANSAS COUNTIES UNTIL 1245 AM CDT...

AT 1217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WALWORTH RES...OR 7 MILES EAST OF
STUTTGART...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ALMYRA...             LAWRENCEVILLE...      CROCKETTS BLUFF...
  CASSCOE...            YODER...              WALWORTH RES...
  VOSS LAKE...          TINDALL LAKE...       STINKING BAY...
  SOUTHERN LAKE...      SIMPSON LAKE...       SHOOK RESERVOIR...
  SCROGGINS RES...      SANDY BAYOU...        PRESTON FERRY...
  MT ADAMS...           MCGRAW LAKE...        LEIBROCK LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS UNTIL
THE STORM PASSES.

&&

LAT...LON 3455 9113 3437 9114 3439 9152 3454 9151
TIME...MOT...LOC 0519Z 273DEG 13KT 3447 9141

46
Special weather statement, Aug 8, 11:56 PM CST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1256 AM CDT TUE AUG 9 2011

ARZ044>046-056-090640-
JEFFERSON AR-LONOKE AR-PRAIRIE AR-PULASKI AR-
1256 AM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PULASKI...
SOUTHWESTERN PRAIRIE...LONOKE AND NORTHERN JEFFERSON COUNTIES UNTIL
145 AM CDT...

AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF
WATERPROOF TO 2 MILES NORTHWEST OF BAYOU METO TO 2 MILES NORTHEAST OF
HAMITER...AND MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  LONOKE...             TOLTEC MOUNDS SP...
  STUTTGART MUNI ARPT...                      SISEMORE...
  SCOTT...              PRAIRIE CENTER...     PARKERS CORNER...
  MCCREANOR...          KEO...                HUMNOKE...
  ESTES...              ENGLAND...            CARLISLE...
  BRUMMITT...           TUCKER...             TOMBERLIN...
  TOLTEC...             TERRY LOCK AND DAM...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 173 AND 187.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3457 9158 3457 9159 3455 9159 3448 9165
      3448 9170 3443 9171 3433 9192 3468 9218
      3479 9195 3496 9180 3465 9151
TIME...MOT...LOC 0556Z 328DEG 15KT 3485 9179 3471 9189
          3466 9202

46

The radar

The Little Rock radar (KLZK), 9 km away, was scanning. The volume nearest the first event began at 10:00 UTC.

Open the radar archive at this moment

Event by event

44 thunderstorm wind, 3 lightning, 2 hail. Local standard time, as filed.

Lightning, Pulaski

When
August 9, 4:00 AM CST
Where
Pulaski County, 1.32 mi SE of Fort Roots
Property damage
$30,000
Reported by
Fire Department/Rescue
Coordinates
34.758, -92.272

Lightning struck a garage apartment on W. 4th St. in North Little Rock, setting it on fire. The structure was heavily damaged.

Thunderstorm Wind, Johnson

When
August 10, 4:27 AM CST
Where
Johnson County, Hunt
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
35.530, -93.670

A roof was blown off a house and numerous trees were blown down.

Thunderstorm Wind, Johnson

When
August 10, 4:32 AM CST
Where
Johnson County, 2.29 mi E of White Oak
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
35.564, -93.640

Trees were blown down in the Horsehead Lake area.

Thunderstorm Wind, Pope

When
August 10, 5:13 AM CST
Where
Pope County, 0.7 mi NNE of (Rue)russellville Municipal Airport
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
35.279, -93.094

A patio umbrella was blown through the window of a fast-food restaurant.

Thunderstorm Wind, Pope

When
August 10, 5:13 AM CST
Where
Pope County, 0.63 mi NNE of Bethel
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
35.259, -93.097

Thunderstorm Wind, Yell

When
August 10, 5:15 AM CST
Where
Yell County, Dardanelle
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
35.220, -93.150

Many trees were blown down in Dardanelle.

Thunderstorm Wind, Yell

When
August 10, 5:15 AM CST
Where
Yell County, Chickalah
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.170, -93.280

Trees were blown down.

Thunderstorm Wind, Yell

When
August 10, 5:15 AM CST
Where
Yell County, 1.09 mi WSW of Mt George
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.112, -93.246

Trees were blown down between Danville and Centerville along Arkansas 154.

Thunderstorm Wind, Yell

When
August 10, 5:25 AM CST
Where
Yell County, Danville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.050, -93.380

A few trees were blown down.

Lightning, Conway

When
August 10, 5:40 AM CST
Where
Conway County, 2.54 mi NW of Petit Jean State Park
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.160, -92.926

Lightning struck a radio tower on Petit Jean Mountain, damaging radio equipment and knocking out an emergency generator.

Thunderstorm Wind, Conway

When
August 10, 5:50 AM CST
Where
Conway County, 0.46 mi S of Overcup
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
35.213, -92.699

Trees were blown down along Arkansas 9.

Thunderstorm Wind, Conway

When
August 10, 6:00 AM CST
Where
Conway County, Plumerville
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
35.170, -92.650

Trees and power lines were blown down at a couple of locations in Plumerville.

Thunderstorm Wind, Faulkner

When
August 10, 6:10 AM CST
Where
Faulkner County, Conway
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
35.080, -92.450

A number of trees were blown down in the Conway area. Two of the trees fell on houses. A tree fell on Highway 25 in the Beaver Fork area, pulling down power lines and cable lines. A tree fell into a brick wall at the entrance to the Quail Creek subdivision.

Thunderstorm Wind, Faulkner

When
August 10, 6:11 AM CST
Where
Faulkner County, Greenbrier
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.230, -92.400

Winds were estimated up to 70 mph.

Thunderstorm Wind, Faulkner

When
August 10, 6:30 AM CST
Where
Faulkner County, Vilonia
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.080, -92.220

Winds were estimated at 60 mph.

Thunderstorm Wind, Pulaski

When
August 10, 6:30 AM CST
Where
Pulaski County, 0.87 mi NNW of Little Rock
Measured
43 kt (49 mph) estimated gust
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
34.742, -92.284

Winds were estimated at 50 mph in the downtown Little Rock area, causing some trees and power lines to be blown down.

Thunderstorm Wind, Logan

When
August 12, 6:22 PM CST
Where
Logan County, Caulksville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
35.300, -93.870

Trees were blown down.

Thunderstorm Wind, Logan

When
August 12, 6:30 PM CST
Where
Logan County, Booneville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
35.130, -93.930

Trees were blown down.

Thunderstorm Wind, Yell

When
August 12, 6:58 PM CST
Where
Yell County, Belleville
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.100, -93.450

Trees and power lines were blown down.

Thunderstorm Wind, Yell

When
August 12, 6:59 PM CST
Where
Yell County, Chickalah
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.170, -93.280

Trees and power lines were blown down.

Thunderstorm Wind, Yell

When
August 12, 7:00 PM CST
Where
Yell County, Dardanelle
Measured
61 kt (70 mph) estimated gust
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
35.220, -93.150

The roof was blown off the National Guard Armory. Water poured inside, collecting two inches deep on the floor. Numerous trees were blown down in Dardanelle.

Thunderstorm Wind, Yell

When
August 12, 7:03 PM CST
Where
Yell County, Danville
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.050, -93.380

Trees and power lines were blown down.

Thunderstorm Wind, Yell

When
August 12, 7:03 PM CST
Where
Yell County, Bluffton
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.900, -93.600

Trees and power lines were blown down.

Thunderstorm Wind, Pope

When
August 12, 7:20 PM CST
Where
Pope County, Atkins
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.230, -92.920

Trees and power lines were blown down.

Thunderstorm Wind, Garland

When
August 12, 7:40 PM CST
Where
Garland County, Buckville
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
34.630, -93.320

Trees were blown down and small outbuildings were damaged.

Thunderstorm Wind, Perry

When
August 12, 7:47 PM CST
Where
Perry County, Adona
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Newspaper
Coordinates
35.030, -92.920

Trees were blown down, the roof of a house was damaged, and the roof of a chicken house was damaged.

Thunderstorm Wind, Perry

When
August 12, 7:48 PM CST to 7:50 PM CST
Where
Perry County, 3.49 mi NE of Adona to 2.38 mi WNW of Perry
Measured
52 kt (60 mph) estimated gust
Property damage
$75,000
Reported by
Newspaper
Coordinates
35.060, -92.870

Numerous trees were blown down in the area around Wade's Crossing, Thein Rd., Magnolia Rd., Blossom Dr., and Smith's Crossing Rd.

Hail, Conway

When
August 12, 7:50 PM CST
Where
Conway County, Morrilton
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.150, -92.750

Thunderstorm Wind, Conway

When
August 12, 7:50 PM CST
Where
Conway County, Morrilton
Measured
61 kt (70 mph) estimated gust
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
35.150, -92.750

Numerous trees and power lines were blown down, and some street signs were blown over.

Thunderstorm Wind, Pope

When
August 12, 7:50 PM CST
Where
Pope County, Pottsville
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
35.250, -93.050

Trees, power lines, and street signs were blown down.

Thunderstorm Wind, Conway

When
August 12, 7:58 PM CST
Where
Conway County, Oppelo
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
35.100, -92.770

Numerous trees were blown down on Arkansas 9.

Thunderstorm Wind, Perry

When
August 12, 8:00 PM CST
Where
Perry County, Perryville
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
35.000, -92.800

Trees and power lines were blown down.

Thunderstorm Wind, Perry

When
August 12, 8:00 PM CST
Where
Perry County, 2.19 mi NNW of Thornburg
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Newspaper
Coordinates
34.957, -92.820

Trees were blown down in the Union Valley area.

Thunderstorm Wind, Jackson

When
August 12, 8:06 PM CST
Where
Jackson County, Possum Grape
Measured
52 kt (60 mph) estimated gust
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
35.480, -91.410

A tree fell on a business and power poles were blown down.

Thunderstorm Wind, Faulkner

When
August 12, 8:12 PM CST
Where
Faulkner County, 1.08 mi NE of Conway
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
35.090, -92.435

Trees and power lines were blown down in downtown Conway.

Thunderstorm Wind, Garland

When
August 12, 8:17 PM CST
Where
Garland County, Piney
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.510, -93.140

Trees were blown down on roadways and power lines were blown down.

Thunderstorm Wind, Garland

When
August 12, 8:20 PM CST
Where
Garland County, 0.93 mi NNW of Hot Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
34.513, -93.054

The roof was blown off a store on Central Ave. in downtown Hot Springs, allowing water to pour into the building.

Thunderstorm Wind, Garland

When
August 12, 8:23 PM CST
Where
Garland County, 0.38 mi WSW of Morning Star
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
34.498, -92.986

There were many reports of trees down in roadways and power lines blown down on the east side of Hot Springs, including Mississippi St., Westinghouse Dr., and Peninsula Dr. A tree fell on a mobile home in the 2200 block of E. Grand Ave.

Thunderstorm Wind, Garland

When
August 12, 8:24 PM CST
Where
Garland County, 1.87 mi NNE of Hot Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.525, -93.036

Trees were blown down, blocking the road in the Gulpha Gorge area.

Lightning, Conway

When
August 12, 8:30 PM CST
Where
Conway County, 2 mi NE of Morrilton
Injuries
1 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
35.173, -92.729

A man was injured by lightning on the campus of the University of Arkansas Community College at Morrilton. His injuries were not believed to be serious.

Thunderstorm Wind, Hot Spring

When
August 12, 8:31 PM CST
Where
Hot Spring County, De Roche
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.330, -93.050

Trees and power lines were blown down in De Roche.

Thunderstorm Wind, Hot Spring

When
August 12, 8:31 PM CST
Where
Hot Spring County, Bismarck
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.320, -93.170

Trees and power lines were blown down in Bismarck.

Thunderstorm Wind, Pulaski

When
August 12, 8:35 PM CST
Where
Pulaski County, Maumelle
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.870, -92.400

Winds were estimated close to 65 mph.

Thunderstorm Wind, Woodruff

When
August 12, 8:36 PM CST
Where
Woodruff County, Augusta
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
35.280, -91.370

Several large trees were blown down.

Thunderstorm Wind, Saline

When
August 12, 8:45 PM CST
Where
Saline County, Bryant
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
34.600, -92.480

Numerous trees were blown down, one of which fell on a house.

Thunderstorm Wind, Hot Spring

When
August 12, 9:05 PM CST
Where
Hot Spring County, Caney
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.300, -93.150

A tree was blown down onto a vehicle traveling on Caney Rd.

Thunderstorm Wind, Grant

When
August 12, 9:17 PM CST
Where
Grant County, 0.39 mi NW of Poyen
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.324, -92.635

Trees were blown down onto U.S. 270.

Thunderstorm Wind, Grant

When
August 12, 9:17 PM CST
Where
Grant County, Prattsville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.320, -92.550

Trees were blown down in Prattsville.

Hail, Clark

When
August 13, 12:20 AM CST
Where
Clark County, Shiloh
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
34.030, -93.170

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321510, 321531, 321533, 321534, 321535, 321546, 321547, 321549, 321550, 321553, 321536, 321552, 321537, 321538, 321539, 321540, 322265, 322266, 322294, 322293, 322291, 322292, 322295, 322267, 322268, 323484, 323491, 322269, 322270, 322271, 322272, 322273, 323492, 322274, 322288, 322275, 322289, 322276, 322277, 322278, and more.